Advertisement

An Effective Dissipation-Preserving Fourth-Order Difference Solver for Fractional-in-Space Nonlinear Wave Equations

  • Jianqiang Xie
  • Zhiyue ZhangEmail author
Article
  • 35 Downloads

Abstract

In this paper, we devise an efficient dissipation-preserving fourth-order difference solver for the fractional-in-space nonlinear wave equations. First of all, we present a detailed derivation of the discrete energy dissipation property of the system. Then, with the help of the mathematical induction and Brouwer fixed point theorem, it is shown that the proposed scheme is uniquely solvable. Subsequently, by virtue of utilizing the discrete energy method, it is proven that the proposed solver achieves the convergence rates of \({\mathcal {O}}(\Delta t^2+h^{4})\) in the discrete \(L^{\infty }\)- norm, and is unconditionally stable. And moreover, the exhibited convergence analysis is unconditional for the time step and space size, in comparison with the restrictive conditions required in the existing works. Finally, numerical results confirm the efficiency of the proposed scheme and exhibit the correctness of theoretical results.

Keywords

Dissipation-preserving scheme Finite difference methods Solvability Convergence Stability 

Mathematics Subject Classification

65M06 35R11 65M12 

Notes

Acknowledgements

This work was partially supported by the National Natural Science Foundation of China (Grant Nos. 11471166, 11401294), Natural Science Foundation of Jiangxi Provincial Education Department (Grant No. GJJ160706), State Scholarship Fund of CSC for Overseas Studies (Grant No. 201806860014). The authors greatly appreciate the anonymous referees for their valuable comments and suggestions, which have improved the quality of this paper.

References

  1. 1.
    Drazin, P.J., Johnson, R.S.: Solitons: An Introduction. Cambridge University Press, Cambridge (1989)CrossRefzbMATHGoogle Scholar
  2. 2.
    Deng, D., Zhang, C.: Analysis and application of a compact multistep ADI solver for a class of nonlinear viscous wave equations. Appl. Math. Model. 39, 1033–1049 (2015)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Podlubny, I.: Fractional Differential Equations. Academic Press, New York (1999)zbMATHGoogle Scholar
  4. 4.
    Sun, H., Zhang, Y., Baleanu, D., Chen, W., Chen, Y.: A new collection of real world applications of fractional calculus in science and engineering. Commun. Nonlinear Sci. Numer. Simul. 64, 213–231 (2018)CrossRefGoogle Scholar
  5. 5.
    Deng, W., Li, B., Tian, W., Zhang, P.: Boundary problems for the fractional and tempered fractional operators. Multiscale Model. Simul. 16, 125–149 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Yang, Q., Liu, F., Turner, I.: Numerical methods for fractional partial differential equations with Riesz space fractional derivatives. Appl. Math. Model. 34, 200–218 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Sun, Z., Gao, G.: Finite Difference Methods for Fractional Differential Equations. Science Press, Beijing (2015)Google Scholar
  8. 8.
    Alfimov, G., Pierantozzi, T., Vázquez, L.: Numerical study of a fractional sine-Gordon equation. Prog. Fract. Differ. Appl. 4, 153–162 (2004)zbMATHGoogle Scholar
  9. 9.
    Macías-Díaz, J.E.: A structure-preserving method for a class of nonlinear dissipative wave equations with Riesz space-fractional derivatives. J. Comput. Phys. 315, 40–58 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Ran, M., Zhang, C.: A linearly implicit conservative scheme for the fractional nonlinear Schrödinger equation with wave operator. Int. J. Comput. Math. 93, 1103–1118 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Li, C., Chen, A.: Numerical methods for fractional partial differential equations. Int. J. Comput. Math. 95, 1048–1099 (2018)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Wang, H., Cheng, A., Wang, K.: Fast finite volume methods for space-fractional diffusion equations. Discrete Contin. Dyn. Syst. Ser. B 20, 1427–1441 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Du, N., Wang, H.: A fast finite element method for space-fractional dispersion equations on bounded domains in R\(^{2}\). SIAM J. Sci. Comput. 37, 1614–1635 (2015)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Jin, B., Lazarov, R., Pasciak, J., Rundell, W.: Variational formulation of problems involving fractional order differential operators. Math. Comput. 84, 2665–2700 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Jin, B., Lazarov, R., Pasciak, J., Zhou, Z.: Error analysis of a finite element method for the space-fractional parabolic equation. SIAM J. Numer. Anal. 52, 2272–2294 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Ervin, V.J., Heuer, N., Roop, J.P.: Regularity of the solution to 1-D fractional order diffusion equations. Math. Comput. 87, 2273–2294 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Li, S., Vu-Quoc, L.: Finite difference calculus invariant structure of a class of algorithms for the nonlinear Klein–Gordon equation. SIAM J. Numer. Anal. 32, 1839–1875 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Chen, W., Li, X., Liang, D.: Energy-conserved splitting finite difference time domain methods for Maxwell’s equations in three dimensions. SIAM J. Numer. Anal. 48, 1530–1554 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Wang, Q., Zhang, Z., Zhang, X., Zhu, Q.: Energy-preserving finite volume element method for the improved Boussinesq equation. J. Comput. Phys. 270, 58–69 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Yan, J., Zhang, Z.: New energy-preserving schemes using Hamiltonian Boundary Value and Fourier pseudospectral methods for the numerical solution of the “good” Boussinesq equation. Comput. Phys. Commun. 201, 33–42 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Brugnano, L., Zhang, C., Li, D.: A class of energy-conserving Hamiltonian boundary value methods for nonlinear Schrödinger equation with wave operator. Commun. Nonlinear Sci. Numer. Simul. 60, 33–49 (2018)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Wang, T., Guo, B., Xu, Q.: Fourth-order compact and energy conservative difference schemes for the nonlinear Schrödinger equation in two dimensions. J. Comput. Phys. 243, 382–399 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Cai, Y., Yuan, Y.: Uniform error estimates of the finite difference method for the Zakharov equations in the subsonic limit regime. Math. Comput. 87, 1191–1225 (2018)CrossRefzbMATHGoogle Scholar
  24. 24.
    Zhao, J., Yang, X., Li, J., Wang, Q.: Energy stable numerical schemes for a hydrodynamic model of nematic liquid crystals. SIAM J. Sci. Comput. 38, 3264–3290 (2016)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Cohen, D., Hairer, E., Lubich, C.: Conservation of energy, momentum and actions in numerical discretizations of non-linear wave equations. Numer. Math. 110, 113–143 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Strauss, W., Vázquez, L.: Numerical solution of a nonlinear Klein–Gordon equation. J. Comput. Phys. 28, 271–278 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Deng, D., Zhang, C.: A family of new fourth-order solvers for a nonlinear damped wave equation. Comput. Phys. Commun. 184, 86–101 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Deng, D., Liang, D.: The time fourth-order compact ADI methods for solving two-dimensional nonlinear wave equations. Appl. Math. Comput. 329, 188–209 (2018)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Bao, W., Cai, Y., Zhao, X.: A uniformly accurate multiscale time integrator pseudospectral method for the Klein–Gordon equation in the nonrelativistic limit regime. SIAM J. Numer. Anal. 52, 2488–2511 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Reich, S.: Multi-symplectic Runge–Kutta collocation methods for Hamiltonian wave equations. J. Comput. Phys. 157, 473–499 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Furihata, D., Matsuo, T.: Discrete Variational Derivative Method: A Structure-Preserving Numerical Method for Partial Differential Equations. CRC Press, New York (2010)CrossRefzbMATHGoogle Scholar
  32. 32.
    Liu, H., Xing, Y.: An invariant preserving discontinuous Galerkin method for the Camassa–Holm equation. SIAM J. Sci. Comput. 38, 1919–1934 (2016)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Macías-Díaz, J.E.: A numerically efficient dissipation-preserving implicit method for a nonlinear multidimensional fractional wave equation. J. Sci. Comput. (2018).  https://doi.org/10.1007/s10915-018-0692-z MathSciNetzbMATHGoogle Scholar
  34. 34.
    Celik, C., Duman, M.: Crank–Nicolson method for the fractional diffusion equation with the Riesz fractional derivative. J. Comput. Phys. 231, 1743–1750 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Macías-Díaz, J.E., Hendy, A.S., De Staelen, R.H.: A compact fourth-order in space energy-preserving method for Riesz space-fractional nonlinear wave equations. Appl. Math. Comput. 325, 1–14 (2018)MathSciNetGoogle Scholar
  36. 36.
    Zhao, X., Sun, Z., Hao, Z.: A fourth-order compact ADI scheme for two-dimensional nonlinear space fractional Schrodinger equation. SIAM J. Sci. Comput. 36, 2865–2886 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Meerschaert, M., Tadjeran, C.: Finite difference approximations for fractional advection-dispersion flow equations. J. Comput. Appl. Math. 172, 65–77 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Tian, W., Zhou, H., Deng, W.: A class of second order difference approximation for solving space fractional diffusion equations. Math. Comput. 84, 1703–1727 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Hao, Z., Sun, Z., Cao, W.: A fourth-order approximation of fractional derivatives with its applications. J. Comput. Phys. 281, 787–805 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    Sun, Z.: A note on finite difference method for generalized Zakharov equations. J. Southeast. Univ. 16, 84–86 (2000)MathSciNetzbMATHGoogle Scholar
  41. 41.
    Wang, P., Huang, C.: An implicit midpoint difference scheme for the fractional Ginzburg–Landau equation. J. Comput. Phys. 312, 31–49 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  42. 42.
    Wang, P., Huang, C., Zhao, L.: Point-wise error estimate of a conservative difference scheme for the fractional Schrödinger equation. J. Comput. Appl. Math. 306, 231–247 (2016)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.School of Mathematical Sciences, Jiangsu Key Laboratory for NSLSCSNanjing Normal UniversityNanjingChina

Personalised recommendations